Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 20, 2014, 01:58:46 AM

Login with username, password and session length


Members
  • Total Members: 23507
  • Latest: Zopper
Stats
  • Total Posts: 639520
  • Total Topics: 48544
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 135
Total: 138

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lamivudine+Zidovudine+Nevirapine  (Read 1286 times)

0 Members and 1 Guest are viewing this topic.

Offline emex27

  • Member
  • Posts: 17
Lamivudine+Zidovudine+Nevirapine
« on: January 05, 2013, 06:19:15 AM »
Hello Everyone,

I started this medication in Oct. 2008 to date. My Cd4 at the last test was 935 and Vl was and has been UD to date. (This medication is given free to us by my country's government. It is not that I have choice)

My side effects are skinny legs and arms and belly fat. (Lipo issues)..

I still eat normal and i do take a lot of supplements like Vit D3 and Ubiquinol q10.

I would like to know if it is better for me to change medication and which type/brand i could change to and how possible is it to buy them in USA/Canada/India?

Can anyone please advice? I appreciate any reply.

regards,

Emex27

Psalm 27

Offline Newguy

  • Member
  • Posts: 127
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #1 on: January 05, 2013, 06:00:38 PM »
Hi emex27

I am sorry to hear about your lipo issues. I am not an expert on this but from what I have read it seems that the one medicine that might be responsible for the lipo issues is the Zidovudine. Can you just switch this one out for a generic of the same class? Maybe this will be cheaper. As for as meds in USA and Canada are concerned you are looking at high costs, very high costs. However India might be a good option, I believe they have a generic of Atripla? I hope this helps and sorry I could not be of more assistance.

Best of luck to you and a happy 2013.

Offline emex27

  • Member
  • Posts: 17
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #2 on: January 06, 2013, 03:53:10 PM »
Hello Newguy,

I appreciate your reply.

The medication I get is a combo containing all 3 in 1 tablet. I know they have them available in seperate tablets as well.

I will try to get more information if the Ziduvodine is actually causing my Lipo and I will explore the possibility of getting the generic Atripla or if I can just drop the ziduvodine alone....

Can anyone give some more advice please?

Thanks...
Psalm 27

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #3 on: January 06, 2013, 11:11:21 PM »
Hi Emex,

I agree with newguy. While any of the HIV meds can cause lipoatrophy, it is most likely the AZT that is causing the fat loss in your limbs.

Switching meds may help. Since you are taking an all-in-one pill, that may be difficult, depending on your government's procedures and policies.

If you could switch out the AZT for Emtriva or Viread, that would allow you to keep the same basic type of drugs in your combo.

I took AZT for many years, 13 to be exact. I did develop some lipoatrophy. Since I have switched from it, it has improved a bit.

But I should let you know it may not reverse itself or, if it does, it may be a very slow process and may not ever return to what it was pretreatment.

I hope you find a solution to your problem.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline emex27

  • Member
  • Posts: 17
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #4 on: January 08, 2013, 04:58:03 AM »
Hi Mark,

Thank you for your advice. I have read some of your posts in the Lipo/diet section and I can only learn from your experience. I'm 50 years this year and this would be my 4th year+ being on HAART. This forum has helped me a lot to understand the challenges we have and has also given some solutions that can improve my health.

I appreciate everyone, specially you, leatherman, Ann, Mecch and others. Your knowledge and advices are helping me to go on living....

Thank you.

Emex
Psalm 27

Offline eric48

  • Member
  • Posts: 1,177
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #5 on: January 09, 2013, 07:04:39 PM »
Hi,

as stated above and also referring to discussion with my doc about my current combo, the one you would most likely want to change is the Zido.

I do not see much incentive into swapping nevirapine for EFV.

So the thrue question (which you may want to discuss with a prorefessional...) is what to exchange AZT with...

Here, AZT and dd4 have almost completly been phased out and replaced by 2 'main' 'classics', NRTIs, namely Tenofovir (TNF) and Abacavir (ABC)

You need expert advise and monitoring then because each of the 2 drugs have different side effects and acceptability profiles. For exemple for ABC , it is recommended that you have a HLA*** (I don't recall) test to reduce the likelyhood of hypersensitivity reaction.

Liver monitoring is recommended, but, this it is also recommended for NVP, for you, it is not a new situation.

For TNF, the kidney function and bone density should be monitored, ideally.

The good news is that kidney problems or bone problem are not that common (with TNF)
and liver or hypersensitivity to ABC is also rare.

So, in case one does not work for you, it is very likely that the other one will.

But without monitoring (TNF) or pretest (ABC), this is not something you can just try blindly by yourself.

I take Lavimudine+Abacavir + Nevirapine.

I have put some weight on the belly but at my age it gets unnoticed.

While, in your situation, I would do my best efforts to replace the AZT, at whatever cost, I would not do so without a knowledgeable doctor and monitoring

Hope this helps

Eric
 

NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0   safety stock : 2 months

Offline emex27

  • Member
  • Posts: 17
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #6 on: January 10, 2013, 06:11:43 AM »
Hello Eric,

Thank you so much. I will research further with my doctor and see what care I can get.

It is not so simple getting care where I am. I get the drugs that are available which is this 3 in 1 combo made in India... I still have 5 months supply as my phobia is running out of medication or not being able to get them when needed.

I will see what my doctor can find out in the nextfew week.


Thanks Eric.

Does anyone else have advice?

Best wishes,

emex
Psalm 27

Offline eric48

  • Member
  • Posts: 1,177
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Lamivudine+Zidovudine+Nevirapine
« Reply #7 on: January 10, 2013, 06:05:07 PM »
Hi,

this newly published article seems right on for your question:

http://www.ncbi.nlm.nih.gov/pubmed/23298339

Impact of switching from zidovudine/lamivudine to tenofovir/emtricitabine on lipoatrophy: the RECOMB study.

CONCLUSIONS:

Switching from a ZDV/3TC-based to a TDF/FTC-based regimen led to a statistically significant improvement in limb fat, in contrast to the progressive loss of limb fat in subjects continuing ZDV/3TC.

Hope this helps

Eric
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0   safety stock : 2 months

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.